Florida, 2018Flash Flooding in Florida, December 1, 2018
December 1, 2018 · NWS MOB · 2 events in 2 counties and zones
Thunderstorms developed ahead of a strong cold front moving across the southeast. The storms produced 5 to 10 inches of rain across the western Florida Panhandle, with locally near 12 inches around Pace, FL.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of a strong cold front moving across the southeast. The storms produced 5 to 10 inches of rain across the western Florida Panhandle, with locally near 12 inches around Pace, FL. This resulted in areas of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 1, 11:42 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Dec 1, 11:42 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1142 AM CST Sat Dec 1 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...
Ongoing thunderstorms and low clouds lead to majority IFR and MVFR
conditions expected through the day today. Winds are expected to
remain out of the southwest. Overnight fog with IFR or worse
visibilities will become a possibility after midnight mainly
along the coastline. Even after sunrise low clouds should linger
through mid morning. DJ/17
&&
.PREV DISCUSSION... /issued 543 AM CST Sat Dec 1 2018/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
01/12Z Issuance...LIFR to IFR ceilings expected through much of
the morning hours, especially in the vicinity of scattered to
numerous showers and thunderstorms where IFR visibilities likely
as well. A few strong or maybe severe thunderstorms will be
possible mostly near the coast between 01/14z and 01/18z. Winds
will generally be out of the south at 10 to 15 kts with higher
gusts near showers and storms. 12/DS
PREV DISCUSSION... /issued 420 AM CST Sat Dec 1 2018/
NEAR TERM /Now Through Saturday night/...The potential remains
for severe weather impacts and heavy rain across our forecast area
today as a strong storm system over south central Kansas lifts
northeastward toward the upper Mississippi Valley region through
tonight. Our area will be in a broad warm sector ahead of this
system with temperatures increasing into the lower to mid 70s
today as a strong southerly flow advects gulf warmth and moisture
into the area. A fast moving mid to upper level disturbance
southeast of the main storm system will pass over the area this
morning, keeping an organized area of ongoing showers with
embedded thunderstorms through noon. Heavy rainfall potential
remains mainly east of I-65 where an additional 1 to 3 inches with
localized higher amounts will be possible.
The atmosphere will become increasing unstable across our forecast
area this morning as warm advection spreads inland, with MLCAPE
values rising to 1000 to 1500 J/KG. However the highest wind shear
currently over the forecast area will move eastward, with Sfc-3km
SRH values dropping from 300 to 400 m2/s2 to between 100 to 200
m2/s2 by noon. A few storms still have the potential to produce
damaging winds and possibly a couple of tornadoes going into early
afternoon until the mid to upper level disturbance moves east of the
area. Isolated to scattered light rain showers will remain overnight
east of the Alabama River. /22
SHORT TERM /Sunday Through Monday night/...Sunday, rain is
expected along and southeast of a weak surface front stalled over
the area as a weak low level jet max over the area moves northeast.
With less cloud cover allowing for more daytime heating, highs in
the mid 70s are expected, well above seasonal for the date.
A strong mid level shortwave passing north of the area later Sunday
night through Monday develops a surface low over the northwest Gulf,
then takes it northeast over the area along the front. Another round
of rain and thunderstorms is the result before the exiting energy
pushes a cold front across the area Monday night. Lows Sunday night
are expected to range from around 50 northwest to around 60 along
the coast. Monday will see cooler temps than Sunday due to the
increase in rain coverage, and are expected to range from mid 60s
northwest to around 70 southeast. The cooler air overspreading
the area Monday night behind the front will bring temps dropping
to the upper 30s north to near 50 along the coast.
/16
LONG TERM /Tuesday Through Friday/...Surface high pressure moves
east from over the Plains, passing over the area Thursday. This
maintains a cooler, dry northerly flow over the area through
Thursday. Temps dropping below freezing are expected Tuesday and
Wednesday nights over most of the area, with highs in the 50s
expected Tuesday through Thursday.
The surface high pressure moves east of the area Thursday night into
Friday, bringing return flow off the Gulf back to the area. Temps
begin to increase along with moisture levels, with lows Thursday
night ranging from the upper 30s northeast to mid 40s along the
coast. Highs in the low to mid 60s expected Friday.
/16
MARINE...A strong southerly wind flow along with high seas can be
expected today as a storm system moves across the region. Showers
and thunderstorms are expected through early next week with a few
strong storms possible through this afternoon. A strong cold front
is expected to move through the marine area Monday night, leading to
a moderate to strong offshore flow through midweek. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 6 PM CST this evening for ALZ060.
High Rip Current Risk through late Sunday night for ALZ265-266.
High Surf Advisory until 6 AM CST Sunday for ALZ265-266.
Coastal Flood Advisory until 3 PM CST this afternoon for
ALZ263>266.
FL...Flash Flood Watch until 6 PM CST this evening for FLZ201>206.
High Rip Current Risk through late Sunday night for FLZ202-204-
206.
High Surf Advisory until 6 AM CST Sunday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CST Sunday for GMZ650-655-670-
675.
Small Craft Advisory until 3 PM CST this afternoon for
GMZ630>636.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Dec 1, 5:02 AM CST, 8 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
502 AM CST Sat Dec 1 2018
ALZ265-266-021115-
Mobile Coastal-Baldwin Coastal-
502 AM CST Sat Dec 1 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...
This Hazardous Weather Outlook is for southwest Alabama.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
High Surf Advisory.
Coastal Flood Advisory.
A storm system will continue to bring a chance of strong to severe
thunderstorms through early afternoon. Damaging thunderstorm winds
and short-lived isolated tornadoes will be the main threats. In
addition, brief periods of heavy rainfall could result in some minor
nuisance flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ263-264-021115-
Mobile Central-Baldwin Central-
502 AM CST Sat Dec 1 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
This Hazardous Weather Outlook is for southwest Alabama.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Coastal Flood Advisory.
A storm system will continue to bring a chance of strong to severe
thunderstorms through early afternoon. Damaging thunderstorm winds
and short-lived isolated tornadoes will be the main threats. In
addition, brief periods of heavy rainfall could result in some minor
nuisance flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ060-FLZ201-203-205-021115-
Covington-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
502 AM CST Sat Dec 1 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
This Hazardous Weather Outlook is for south central Alabama and
northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Flash Flood Watch.
A storm system will continue to bring a chance of strong to severe
thunderstorms through early afternoon. Damaging thunderstorm winds
and short-lived isolated tornadoes will be the main threats. In
addition, brief periods of heavy rainfall could result in some minor
nuisance flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ALZ051>059-261-262-MSZ067-075-076-078-079-021115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Mobile Inland-Baldwin Inland-Wayne-Perry-Greene-Stone-
George-
502 AM CST Sat Dec 1 2018
This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.
.DAY ONE...Today and Tonight.
A storm system will continue to bring a chance of strong to severe
thunderstorms through early afternoon. Damaging thunderstorm winds
and short-lived isolated tornadoes will be the main threats. In
addition, brief periods of heavy rainfall could result in some minor
nuisance flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
FLZ202-204-206-021115-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
502 AM CST Sat Dec 1 2018
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...HIGH RIP CURRENT RISK IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...
This Hazardous Weather Outlook is for northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
Flash Flood Watch.
High Surf Advisory.
A storm system will continue to bring a chance of strong to severe
thunderstorms through early afternoon. Damaging thunderstorm winds
and short-lived isolated tornadoes will be the main threats. In
addition, brief periods of heavy rainfall could result in some minor
nuisance flooding.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
GMZ630>636-021115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
502 AM CST Sat Dec 1 2018
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
GMZ650-655-670-675-021115-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
502 AM CST Sat Dec 1 2018
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...
This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.
Small Craft Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
In the hours before
Local storm report, Dec 1, 7:58 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
758 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM TSTM WND DMG 1 SE ENSLEY 30.52N 87.27W
12/01/2018 ESCAMBIA FL PUBLIC
LARGE TREE LIMB DOWN NEAR JOHNSON AVE AND N.
PALAFOX ST. IMAGE VIA SOCIAL MEDIA. TIME
ESTIMATED FROM RADAR.
&&
DRJSpecial weather statement, Dec 1, 12:34 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
1234 PM CST SAT DEC 1 2018
ALZ266-FLZ202>204-011915-
Baldwin Coastal AL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
1234 PM CST SAT DEC 1 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 115 PM
CST...
At 1233 PM CST, the strong thunderstorm was located over Myrtle
Grove, or near West Pensacola, moving northeast at 40 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Pace, Milton, Goulding, Bagdad, Myrtle Grove, Pea Ridge, Roeville,
Floridatown and Point Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 600 PM CST for northwestern
Florida.
LAT...LON 3040 8741 3044 8734 3047 8742 3044 8739
3042 8742 3047 8746 3083 8679 3050 8680
3046 8695 3051 8702 3058 8698 3060 8702
3057 8700 3044 8709 3052 8710 3058 8718
3043 8717 3035 8727 3033 8736
TIME...MOT...LOC 1833Z 241DEG 36KT 3044 8733
JLHLocal storm report, Dec 1, 1:37 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
137 PM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HEAVY RAIN FOLEY 30.41N 87.68W
12/01/2018 E3.37 INCH BALDWIN AL PUBLIC
PUBLIC REPORT OF 3.37 INCHES OF RAIN
RECORDED FROM A PERSONAL WEATHER STATION.
&&
DRJFlash Flood, Escambia
- When
- December 1, 1:40 PM CST to 7:00 PM CST
- Where
- Escambia County, 2.16 mi SSW of Pine Forrest to 1.51 mi WNW of Belleview
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.490, -87.330
Thunderstorms with heavy rain produced areas of flash flooding around the Pensacola metro area. Water was reported flowing over the road at Stonebrook Drive and across Eight Mile Creek bridge near Mobile Highway.
Flash Flood, Santa Rosa
- When
- December 1, 2:30 PM CST to 6:00 PM CST
- Where
- Santa Rosa County, 2.76 mi S of Wallace to 2.59 mi NW of Pace
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.640, -87.180
Several residential yards flooded with water coming into the foundation of at least one home near Pace. A rain gauge near Pace measured a storm total rainfall of 11.92 inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, December 1, 201823 injured · $124 million · EF3 · 34 events
- Tornadoes and Damaging Winds in Missouri, December 1, 20181 death · $1.6 million · EF1 · 72 events
- Tornadoes and Flooding in Georgia, December 1 to 2, 20184 injured · $12,000 · EF3 · 15 events
- Winter Storm and Lakeshore Flood in Michigan, December 1 to 3, 20181 death · 2 injured · $24,000 · 12 events
- Tornadoes and Hail in Illinois, December 1, 2018EF2 · 13 events
- Tornadoes and Flash Flooding in Georgia, December 1 to 4, 2018$144,000 · EF1 · 28 events
- Tornado and Hail in Arkansas, December 1, 2018$300,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Florida, December 1 to 3, 2018$37,000 · EF1 · 11 events
- Hail and Damaging Winds in Arkansas, December 1, 2018$75,000 · 1.5 in hail · 11 events
- Tornado and Damaging Winds in Alabama, December 1 to 2, 2018$27,000 · EF0 · 7 events
- Drought in New Mexico, December 1 to 31, 201823 events
- Winter Storm in Nebraska, December 1 to 2, 201822 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 797886, 797887.